×

On a sequence of functions related to an iteration process. I, II. (Sur une suite de fonctions liées à un procédé itératif. I, II.) (French) Zbl 0828.11037

Publ. Dépt. Math. Limoges 12, 1-16 (1990); J. Théor. Nombres Bordx. 5, No. 2, 235-261 (1993).
The author considers the functions \(F_k = \beta F_{k - 1} + \alpha F_{k - 2} + (-1)^kf_0^{(k)}\) \((k \geq 2)\), \(F_0 = \text{id}\), \(F_1 = \beta \text{ id} - f_0\), where \(f_0(x) = \{\beta+ (3 + \beta) x\} - \beta\), \(\alpha = 2 - \sqrt 2\), \(\beta = \sqrt 2 - 1\); \(f_0^{(k)}\) denotes the \(k\)-th iteration and \(\{\cdot\}\) the fractional part. The main result gives a precise asymptotic formula for \(\sup F_k\) and \(\inf F_k\). The above iteration process is described via substitutions.
Reviewer: R.F.Tichy (Graz)

MSC:

11K06 General theory of distribution modulo \(1\)
PDFBibTeX XMLCite
Full Text: DOI Numdam EuDML

References:

[1] Bertrand-Mathis, A., Développements en base θ ; répartition de la suite (xθn) ; langages codés et θ-shift, Bull. Soc. math. France114 (1986), 271-323. · Zbl 0628.58024
[2] Borel, J.-P., Contribution à l’étude de la distribution des suites, Thèse d’État, Marseille-Luminy, 1989.
[3] Borel, J.-P., Sur une suite de fonctions liées à un processus itératif, Publications du Département de Mathématiques deLimoges12 (1990), 1-16. · Zbl 0828.11037
[4] Borel, J.-P., Symbolic representation of piecewise linear functions on the unit interval, Theoret. Comput. Sci. A 123 (1994), à paraître. · Zbl 0813.11045
[5] Dupain, Y., Discrépance à l’origine de la suite (n(1+√5)/2), Ann. Inst. Fourier (Grenoble) 29 (1979), 81-106. · Zbl 0386.10021
[6] Haber, S., On a sequence of points of interest for numerical quadrature, Res. Nat. Bur. Standards Sect. B70 (1966), 127-134. · Zbl 0158.16002
[7] Hofbauer, F., On intrinsic ergodicity of piecewise monotonic transformations with positive entropy, Israel J. Math.34 (1979), 213-237. · Zbl 0422.28015
[8] Hofbauer, F., The maximal measure for linear mod one transformations, J. London Math. Soc.23 (1981), 92-112. · Zbl 0431.54025
[9] Parry, W., On the β-expansion of real numbers, Acta Math. Acad. Sci. Hungar.11 (1960), 401-416. · Zbl 0099.28103
[10] Renyi, A., Representations for real numbers and their ergodic properties, Acta Math. Acad. Sci. Hungar8 (1957), 477-493. · Zbl 0079.08901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.